Thunderstorm Wind, Clay
- When
- June 19, 4:20 PM EST
- Where
- Clay County, 10 mi SW of Orange Park
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.070, -81.817
Large trees and lower lines down over Tacoa Rd.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 19, 3:40 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT WED JUN 19 2002 CURRENTLY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE LINGERED OFFSHORE THROUGHOUT THE DAY AND HAVE BEGUN TO DEVELOP ALONG THE EAST COAST DO TO NE FLOW CONVERGING ALONG THE COAST. OVERALL CONVECTIVE MOTION IS ABOUT 10 MPH TO THE NORTHEAST. THE STATIONARY SFC FRONT EXTENDS THROUGH OUR SOUTHERN FL ZONES WHERE LAPS ANALYSIS SHOWS CONVERGENCE AND MOISTURE FLUX OVER NORTHERN FLAGLER COUNTY. MID CLOUD DECK HAS AGAIN KEPT TEMPS SEASONABLY COOL FOR THIS TIME OF DAY OVER THE AREA WITH REPORTS IN THE LOWER 80S. THE GREATEST INSTABILITY HAS BEEN OBSERVED ACROSS THE INTERIOR SOUTH OF OCALA. TSTORMS ARE EXPECTED FIRE THIS AFTERNOON WITH HEAVY RAINFALL AMOUNTS ARE ANTICIPATED. TONIGHT THROUGH THU NIGHT...MODEL RUNS HAVE BEEN SIMILAR FOR SFC CONDITIONS DURING SHORT TERM SUCH THAT THE STATIONARY SFC FRONT ALONG THE ATLANTIC SEABOARD EXTENDING THROUGH THE FL PENINSULA LINGERS. THIS FEATURE WILL BE THE DOMINANT FOCUS FOR CONVECTION THROUGH THE NEXT SEVERAL DAYS. IF CLOUD COVER BECOMES LESS DENSE...SEA BREEZES COULD ENHANCE SFC CONVERGENCE NEAR THE FRONT MAINLY OVER OUR SOUTHERN ZONES AND ALONG THE EAST COAST...BUT EXPECT MOSTLY CLOUDY CONDITIONS TO PERSIST THROUGH THU NIGHT OVER FL. AT THE UPR LVLS...THE AVN AND ETA SOLUTIONS DIFFER WRT THE DEVELOPMENT OF A CUTOFF LOW ASSOCIATED WITH THE CURRENT TROUGH OVER THE WESTERN FL PANHANDLE. THE UPR LVL TROUGH WILL MOVE OVER THE EASTERN SEABOARD AND THROUGH NORTHERN FL THU EVENING. THE AVN CREATES A CLOSED LOW OVER THE EASTERN SEABOARD BY 00Z FRI AND CARRIES IT SW THROUGH SAT EVE...WHERE THE ETA CLOSES THE LOW OVER THE SE LATER NEAR 12Z FRI. DESPITE TIMING CONFLICTS...VORTS IN THE RETROGRESSING TROUGH WILL CONTINUE TO MOVE OVER THE AREA...AND MEAN LAYER MOISTURE REMAINS HIGH OVER THE AREA WITH PWS BETWEEN 1.75 AND 2 INCHES UNDER THE SUB-TROPICAL FLOW. WIND FLOW BECOMES RATHER VARIED OVER THE FORECAST AREA WITH THE INVERTED TROUGH ALONG THE COASTLINE. FRI AND FRI NIGHT...BY FRI UPR LVL FEATURES COME INTO CLOSE AGREEMENT WITH A CLOSED LOW OVER THE SOUTHEAST (AVN EXTENDS THE LOW AXIS INTO THE MID ATLANTIC) WHILE THE SFC FRONT LINGERS ALONG THE EASTERN SEABOARD. AVN DEVELOPS THE UPR LOW CENTER ALONG THE MID-ATLANTIC DURING THE DAY WHERE THE ETA KEEPS IT OVER THE SE. BOTH MOVE THE WEAKENING SFC FRONT WESTWARD. AGAIN...MOISTURE ABOVE AND INSTABILITY OVER THE AREA WARRANT CHC TO LIKELY POPS WITH ANTICIPATED AFTERNOON/EVE CONVECTION ALONG COAST AND INLAND FL. FRI NIGHT UPR LVL HIGH PRESSURE ELONGATES OVER THE NORTHERN PLAINS SUPPRESSING THE UPR LOW FURTHER W-SW OVER THE NE GOMEX. ANTICIPATE MOSTLY CLOUDY CONDITIONS WITH CHC TO LIKELY POPS FROM GA ZONES TO S FL ZONES. SAT...THE SFC HIGH OVER THE NE MOVES SE INTO THE WESTERN ATLANTIC...WHILE INDICATIONS OF THE LINGERING SE ATLANTIC SEABOARD STATIONARY FRONT ARE STILL APPARENT. THE UPR LVL RIDGE BUILDS OVER THE EASTERN CONUS AND WEAKENS THE LOW OVER THE GOMEX AS IT IS CARRIED FURTHER SOUTH. BELIEVE THAT CHC POPS AND PARTLY CLOUDY CONDITIONS WILL BE BEST FOR ALL ZONES FROM 30% GA TO 50% FL. BELIEVE TEMPS IN THE SHORT TERM WILL REMAIN 2-5 DEGREES BELOW CLIMO GIVEN THE EXPECTED CLOUD COVER DURING THE HEAT OF THE DAY. EXTENDED...ATLANTIC SFC HIGH PRESSURE AXIS BUILDS INTO THE MID-ATLANTIC STATES AS AN UPR LVL TROUGH MOVES OVER THE EASTERN CONUS. IMPULSES IN THE BASE OF AND DOWNSTREAM OF THE UPR LVL FEATURE WILL SWEEP OVER THE MOIST REGION...ENHANCING LIFT FOR SEA BREEZE CIRCULATIONS. SFC HIGH AXIS SHIFTS SOUTH OVER THE PENINSULA NEAR MID WEEK AS S-SW FLOW ENHANCES EAST COAST SB CONVERGENCE. WILL GO CHC ALL ZONES. HIGH TEMPS REACHING NEAR 90 WITH LOWS NEAR 70. MARINE...NO HEADLINES. PRELIM... AMG RR 068/087 068/086 067 24333 SSI TT 073/084 073/083 073 24464 JAX TT 068/086 069/086 070 24464 SGJ TT 074/084 074/084 073 24564 GNV TT 068/087 069/087 068 24564 OCF TT 069/088 070/088 069 24564= .JAX... .GA...NONE. .FL...NONE. BROYLES/SANDRIK
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-192000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT WED JUN 19 2002 ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS PORTIONS OF NORTH FLORIDA... ABUNDANT MOISTURE ACROSS NORTH FLORIDA WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON. THE GREATEST COVERAGE OF RAINFALL WILL GENERALLY BE SOUTH OF INTERSTATE 10. LOCALIZED FLOODING IS POSSIBLE IN AREAS WITH PROLONGED HEAVY RAIN... ESPECIALLY IN THOSE LOCATIONS WITH POOR DRAINAGE. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...STORM SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF FLOODING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large trees and lower lines down over Tacoa Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300949.